Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Advise
Jan 28, 2008

Hi Dr. Horwath,

I am writing this to you and see if you can post this, I've been on Atripla for jus a bit over two years, I was told by my ID Dr. that the Nervous System side effects due to the Sustiva in Atripla will fade away after a few weeks into treatment and this is not the case, I have talked to other people that also are on Atripla and they still have these side effects, so I don't know if these are isolated cases, but the NS side effects by the Sustiva in Atripla they stay with you, some times you have them more intense some times a bit less. A good way to relieve these symptoms is take other medications like Restoril 30 mg to help you keep asleep at night and for the anxiety Xanax or clonazepan it helps a lot, also if you have access to good health care and medications take Marinol, it has a very calming effect and does take all of the bothersome side effects of the Efavarenz in Atripla, I don't know if you can post this but the ones I know and myself we follow these treatment and it helps you a lot, other is to have someone to talk at all times... Best regards...

Response from Dr. Horwath

Yes, efavirenz (Sustiva), which is a component of Atripla, has significant central nervous system side effects. Oftentimes, these side effects are transient and only last several weeks. However, in some cases, such as yours, the side effects may persist. Insomnia and unusual dreams are frequent side effects, for example.

Thank you for sharing your experiences.



Previous
hiv transmission
Next
Telling Children!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement